Spectral asymptotics of the Dirichlet Laplacian in a conical layer

Monique Dauge, Thomas Ourmières-Bonafos, Nicolas Raymond

The spectrum of the Dirichlet Laplacian on conical layers is analysed through two aspects: the infiniteness of the discrete eigenvalues and their expansions in the small aperture limit.

On the one hand, we prove that, for any aperture, the eigenvalues accumulate below the threshold of the essential spectrum: For a small distance from the essential spectrum, the number of eigenvalues farther from the threshold than this distance behaves like the logarithm of the distance.

On the other hand, in the small aperture regime, we provide a two-term asymptotics of the first eigenvalues thanks to a priori localization estimates for the associated eigenfunctions. We prove that these eigenfunctions are localized in the conical cap at a scale of order the cubic root of the aperture angle and that they get into the other part of the layer at a scale involving the logarithm of the aperture angle.

24 novembre 2014

Communications on Pure and Applied Analysis, 14, Issue 3, 1239-1258 (2015)
On line DOI: 10.3934/cpaa.2015.14.1239 (2015).

PDF file    HAL